Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Falling asleep due to coronary artery disease. Should I be alarmed?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5290 Questions
I am 53yrs old . In the last few months I have been having spells of just almost falling a sleep out of no where. I have cad and pad (2010 steint in heart and by-pass on right leg for blockage) .In the last few months I have been having spells where out of nowhere I almost fall a sleep. I have had my thyroid check (ok) . I have taken my blood pressure during these times which can last off and on for several hours. One arm will be 8-10 points lower (top&bottom) than the other. Current G.P. doesn't seem alarmed . Cardio Dr. retired haven't found a new one yet. What kid of Doctor should I see?
Posted Thu, 12 Dec 2013 in Sleep Disorders
Answered by Dr. Sudhir Kumar 43 minutes later
Brief Answer: You should see a neurologist or a sleep disorder Detailed Answer: Hi, Thank you for posting your query. You should consult a neurologist or a sleep disorder expert for confirmation of diagnosis and initiation of treatment. The most likely diagnosis in your case could be narcolepsy. In this condition, there is excessive daytime sleepiness and sudden attacks of falling asleep at anytime during the day. A polysomnography (PSG or sleep study) along with MSLT (multiple sleep latency time) would be required to confirm the diagnosis. I hope it helps. Please get back if you require any additional information. Wishing you good health, Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist Apollo Hospitals, Hyderabad, India Click on this link to ask me a DIRECT QUERY: My BLOG:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor